Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 129, NWS Atlanta, GA

July 2, 2010Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 2, 2010, 4:13 PM EDT for Forsyth County, Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2010, 4:13 PM EDT (20:13 UTC)
Expired
Jul 2, 2010, 7:14 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS42 KFFC 022013
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT FRI JUL 2 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-031013-
/O.NEW.KFFC.FL.W.0129.100702T2013Z-000000T0000Z/
/CMGG1.1.ER.100702T1615Z.100702T1945Z.000000T0000Z.UU/
413 PM EDT FRI JUL 2 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE.
* AT 330 PM FRIDAY THE STAGE WAS 6.5 FEET...AND RISING. 
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$
1 follow-up statement
251 
WGUS82 KFFC 022314
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT FRI JUL 2 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
GAC117-022344-
/O.CAN.KFFC.FL.W.0129.000000T0000Z-100702T2314Z/
/CMGG1.1.ER.100702T1615Z.100702T2030Z.100702T2238Z.UU/
714 PM EDT FRI JUL 2 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING
* AT 645 PM FRIDAY THE STAGE WAS 5.9 FEET...AND FALLING RAPIDLY.
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 2, 3:36 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 2, 3:36 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT FRI JUL 2 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS SLOWLY DISSIPATING AS
THEY MOVE WESTWARD IN THE EASTERLY FLOW. THERE IS A LARGE HIGH
PRESSURE RIDGE CENTERED OVER THE EASTERN GREAT LAKES STATES WITH A
LARGE MOISTURE PLUME EXTENDING FROM CENTRAL TX...ACROSS THE GULF OF
MEXICO...ACROSS CENTRAL FL AND OUT INTO THE ATLANTIC. THIS RIDGE IS
EXPECTED TO ROTATE SOUTHEASTWARD AND BECOME CENTERED OVER THE
CAROLINAS BY 12Z SAT. THIS SHOULD KEEP THE DEEP TROPICAL GULF
MOISTURE SOUTH OF OUR AREA THROUGH THE WEEKEND. WITH THIS RIDGE
BUILDING INTO THE SOUTHEASTERN STATES...THE AIR MASS BECOMES
REMARKABLY DRY AND STABLE THROUGH INDEPENDENCE DAY. LIS NEARING +10
SAT AND PWS DROPPING TO LESS THAN 1.0 INCH. WITH ALL THIS
SAID...HAVE DECIDED TO TAKE POPS COMPLETELY OUT OF THE FORECAST
THROUGH THE WEEKEND. AS FOR TEMPS...MAV/MET NUMBERS VERY CLOSE
SHOWING HIGHS RUNNING 3-5 DEG BELOW SEASONAL NORMS THROUGH SUN.
850MB TEMPS IN THE +12C TO +14C RANGE SHOULD SUPPORT THIS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
MAIN PROBLEM IN THE LONG TERM IS WHEN WILL THE RIDGE BREAK DOWN AND
ALLOW DEEPER GULF MOISTURE TO MOVE IN. THE UPPER LEVEL RIDGE SHOULD
CONTINUE AT LEAST THROUGH MON/TUE WITH THE SURFACE RIDGE MOVING OFF
SHORE TUE. IF THIS OCCURS THE DEEPER MOISTURE SHOULD BEGIN MOVING
BACK INTO MS/AL/GA BY TUE/WED. WILL CONTINUE WITH KEEPING THE AREA
DRY THROUGH TUE...BRINGING IN SLIGHT CHANCE/CHANCE POPS WED-FRI.
TEMPS AND HUMIDITY QUICKLY RETURN TO NEAR NORMAL LEVELS BY TUE-WED.
PWS INCREASE TO ABOVE 1.5 INCHES WITH SFC WINDS VEERING FROM NE TO
SE. BACK TO HIGHS IN THE LOW TO MID 90S AND LOWS IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  88  62  92  65 /   0   0   0   0  10
ATLANTA         65  86  67  88  70 /   0   0   0   0  10
BLAIRSVILLE     60  84  58  87  59 /   0   0   0   0  10
CARTERSVILLE    62  87  62  90  65 /   0   0   0   0  10
COLUMBUS        68  88  69  90  69 /   0   0   5  10  10
GAINESVILLE     63  87  64  90  67 /   0   0   0   0  10
MACON           65  88  68  92  69 /   0   0   5  10  10
ROME            65  90  62  91  66 /   0   0   0   0  10
PEACHTREE CITY  62  86  62  87  67 /   0   0   0   5  10
VIDALIA         68  87  66  89  69 /   0   0   5  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jul 2, 11:40 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT FRI JUL 2 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1140 AM EDT FRI JUL 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER CENTRAL GEORGIA THIS
AFTERNOON AND EARLY EVENING.

.SYNOPSIS...
A COLD FRONT STRETCHING ACROSS SOUTHERN GEORGIA THIS MORNING WILL
EXIT THE LOCAL AREA BY THIS EVENING...WITH DRIER AIR BUILDING IN
FROM THE NORTHEAST THROUGH THE HOLIDAY WEEKEND.

.PRIMARY HAZARDS...
BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING WILL BE THE MAIN HAZARDS
WITH ANY THUNDERSTORMS TODAY.

.DISCUSSION...
INSTABILITY WILL DECREASE THROUGH THE DAY ACROSS NORTHEAST GEORGIA
AND LATER TONIGHT ACROSS CENTRAL GEORGIA AS DRIER AIR INFILTRATES
THE REGION FROM THE NORTHEAST. UNTIL THEN...CAPE VALUES WILL
INCREASE TO AROUND 1000 ACROSS CENTRAL GEORGIA THIS AFTERNOON.
MOISTURE IS NOT AS DEEP AS TYPICALLY SEEN IN THE SUMMER SO ONLY
ISOLATED THUNDERSTORMS ARE POSSIBLE. ANY THUNDERSTORMS SHOULD
DISSIPATE BY 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. THERE
IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER PARTS OF
CENTRAL GEORGIA TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.